Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 424, NWS Sioux Falls, SD

November 12, 2005Lyon County, Minnesota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Nov 12, 2005, 2:17 PM CST for Lyon County, Minnesota. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 12, 2005, 2:17 PM CST (20:17 UTC)
Expired
Nov 12, 2005, 2:45 PM CST
In force
28 min
Issued by
NWS Sioux Falls, SD
Area
Counties, with a storm outline in the text

County Lyon County, MN

The radar

The Sioux Falls radar (KFSD), 129 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 12, 1:44 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2005-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2005-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1591 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFSD 122018
SVRFSD
MNC083-122045-
/O.NEW.KFSD.SV.W.0424.051112T2017Z-051112T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
217 PM CST SAT NOV 12 2005

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LYON COUNTY IN SOUTHWEST MINNESOTA

* UNTIL 245 PM CST

* AT 217 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 8 MILES SOUTHWEST OF COTTONWOOD...OR NEAR   
  MARSHALL...MOVING NORTH AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COTTONWOOD AROUND 230 PM CST

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM.

LAT...LON 4447 9590 4442 9565 4462 9560 4462 9584

$$

MJF
2 follow-up statements
000 
WWUS53 KFSD 122033
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
232 PM CST SAT NOV 12 2005

MNC083-122045-
/O.CON.KFSD.SV.W.0424.000000T0000Z-051112T2045Z/
LYON MN-
232 PM CST SAT NOV 12 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CST
FOR LYON COUNTY...

AT 232 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR COTTONWOOD...OR ABOUT 11 MILES NORTHEAST 
OF MARSHALL...MOVING NORTHEAST AT 35 MPH.

OTHER WEAKER CELLS EXIST DOWN THE EASTERN SIDE OF LYON COUNTY TO 
NEAR TRACY. NO REPORTS OF LARGE HAIL OR STRONG WINDS HAVE BEEN 
RECEIVED YET.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST.

LAT...LON 4447 9590 4442 9565 4462 9560 4462 9584

$$

MJF
000 
WWUS53 KFSD 122047
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
247 PM CST SAT NOV 12 2005

MNC083-122057-
/O.EXP.KFSD.SV.W.0424.000000T0000Z-051112T2045Z/
LYON MN-
247 PM CST SAT NOV 12 2005

...THE SEVERE THUNDERSTORM WARNING FOR LYON COUNTY EXPIRED AT 245 PM
CST...

THE STORM HAS EXITED THE COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST SATURDAY EVENING. 

LAT...LON 4447 9590 4442 9565 4462 9560 4462 9584

$$

MJF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 12, 10:30 AM CST, 3 hours 47 minutes earlier.

Area forecast discussion, Nov 12, 10:30 AM CST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1030 AM CST SAT NOV 12 2005

.DISCUSSION...
PER RADAR AND SATELLITE...DRY SLOT MOVING NORTHWARD INTO THE REGION
WITH MOST OF THE PRECIPITATION NOW WINDING DOWN OVER THE CWA AND
SKIES CLEARING OVER THE WESTERN HALF OF THE AREA.  DEPENDING ON THE
EXTENT AND PERSISTENCE OF THIS DRYING AND CLEARING...MAY HAVE TO
MAKE SOME ADJUSTMENTS TO HIGH TEMPERATURES TODAY OVER THE WESTERN
AND CENTRAL PARTS OF THE FA.  STILL LOOKS LIKE AN OUTSIDE CHANCE OF
SEVERE THUNDERSTORMS...MAINLY OVER IOWA ZONES..FOR THIS AFTERNOON.
ANY ACTIVITY WILL BE SHORT LIVED HOWEVER...MAINLY BETWEEN 21Z AND
00Z WHEN DYNAMICS ARE BEST ALIGNED.  WILL NOT GO TOO DEEPLY INTO
THIS SCENARIO AS IT WAS COVERED WELL IN PREVIOUS DISCUSSION.  WHAT
IS MORE LIKELY FOR TONIGHT IS WIND.  DID MAKE SOME SLIGHT CHANGES TO
THE WIND ADVISORIES...IN START TIMES ALONG WITH SOME GEOGRAPHICAL
ADJUSTMENTS.  WILL HAVE TO KEEP A WATCH ON THE POTENTIAL FOR A WIND
WARNING FOR OUR FAR EASTERN MINNESOTA AND IOWA ZONES FOR AFTER
MIDNIGHT TONIGHT...WITH 850 WINDS PROGGED TO BE NEAR 60 KTS DURING
THE EARLY HOURS OF SUNDAY MORNING AS LOW PRESSURE REALLY WINDS UP TO
OUR NORTHEAST.

&&

.PREVIOUS DISCUSSION...
LARGE SCALE PATTERN CHANGE APPEARS TO BE UNDERWAY WITH MEAN LONGWAVE
RETROGRESSION NOTED IN ALL MDLS...WHICH IS NOT ATYPICAL FOR ONE TYPE
OF EXTREME TO BE FOLLOWED BY ANOTHER OF COMPLETELY DIFFERENT SORT.
ONE THING FOR SURE...WL BE WONDERING WHAT HAPPENED TO OUR WARM
WEATHER BY THE TIME THE NEXT 4 DAYS HAVE PASSED.  CHALLENGES ARE
NUMEROUS ACROSS THE LOCAL AREA WITH FCST...INCLUDING POTENTIAL SVR
WX THREAT TDA...WIND HIGHLIGHT FOR TONIGHT...MIXED PRECIP...AND
PERHAPS EVEN A SIGNIFICANT SNOWFALL MONDAY INTO EARLY TUESDAY.

WV SHOWS THE MAIN SHORT TERM PLAYER...A VIGOROUS UPPER LVL SRN
STREAM WAVE LIFTING THRU CO...WITH IMPRESSIVE JET SHOVING NRN STREAM
KICKER THRU ID.  PRECONDITIONED ATMOSPHERE IS FAIRLY DRY LOW TO MID
LVLS...BUT VERY MOIST ABV...AND NICE ELEVATED INSTABILITY PLUME
MOVING NWRD TOWARD CWA.  ON NOSE OF THIS SURGE IS A ARCING BAND OF
SHRA AND RECENTLY TSRA MOVING NWRD...WITH CONVEYER OF MOISTURE THRU
ERN PLAINS STATES. SOME LOW LVL MOISTURE NOTED ON EVNG RAOB AT OUN...
AND SFC DWPTS INTO IMPRESSIVE MID 50S INTO SERN NEBRASKA...BUT FEAR
WL LARGELY GO UNUSED FOR QUITE A WHILE TODAY.  IN FACT...FAIRLY
CONCERNED THAT IMPRESSIVE DRY SLOT DEVELOPING WL SHALLOW OUT
MOISTURE TOO MUCH AND KEEP TOAST TMPS TO CAP TOO MUCH...AND FAIL TO
ACTIVATE SFC BNDRY AS DEEPENING SFC WAVE IN SWRN NEBRASKA MOVES
TOWARD HEART OF CWA EARLY THIS AFTN.  SHEAR PARMS AT FACE VALUE
SUGGEST WIND A GOOD THREAT...WITH DEEP LYR BULK SHEAR BY AFTN
APPROACHING 60 KTS. COOL TMPS ALFT WL ALSO MEAN SOME HAIL
THREAT...AND IF BNDRY CAN SOUP UP ENOUGH...CANNOT RULE OUT AN ISOLD
TORNADO IN NW IA OR FAR SRN PARTS OF SW MN.  THERMODYNAMIC
PARAMETERS ARE NOT OUT OF HAND...BUT EVEN 700 J/KG OF MLCAPE NOTHING
TO SNEEZE AT IN NOVEMBER. WL SEE CURRENT BAND OF PCPN WRAP N AND
NEWRD ACRS CWA...AND PROVIDE A BREAK IN ACTION MIDDAY. WL LKLY BE
SHORTLIVED AS MAIN DIV Q FORCING MOVES OVR BNDRY THIS AFTN AFTER
UNDERGOING THE LIMITED DESTABILIZATION. WONDER ABOUT HOW EFFECTIVE
LIFT CAN BE WITH NARROW STABLE LYR...BUT WL ASSUME SOME DEVELOPMENT
BY EARLY THIS AFTNW WITH INITIATION WL BE NEAR SFC/925HPA BNDRY IN
FAR NERN NEBRASKA AND SERN SD...INTO SW MN. MOTION OF STORMS WL BE
RAPID...SO WILL NOT BE AROUND LONG.  WL ALSO GET GOOD DOSE OF
FRONTOGENESIS BEHIND UPR WAVE...WITH POSTFRONTAL PCPN BAND WRAPPING
INTO WRN CWA DURING AFTN.  EVACUATION OF MAIN WAVE TO N WL MEAN
ISENTROPIC SUPPORT WANES VERY QUICKLY ON SRN END OF BAND...WHICH
SHUD FIZZLE AS EVENING PROGRESSES.

NEXT FOCUS IS WIND...WHICH WL AGAIN BE AT FOREFRONT LTR AFTN AND
TONIGHT. AS WAVE PASSES BY...GOOD SUBSIDENCE FORCING SETS UP ACRS
WRN THIRD OF CWA MID AFTN...AND SHIFTS TOWARD I29 CORRIDOR ARND 00Z
SUN. FCST SOUNDINGS SHOW 45 TO 50 KTS NOT FAR FROM MIXING TO EVEN
THROUGH MUCH OF NIGHT. SHUD BE A HEALTHY WIND ADVISORY...AND MIGHT
HAVE TO LOOK AT POTENTIAL FOR HIGH WIND WARNING FOR SW MN AFTER
MIDNIGHT WITH PASSAGE OF SECONDARY TROUGH IMPULSE. LTR SHIFTS SHUD
ALSO CONSIDER NEED TO EXTEND CURRENT HILITE IN SW MN INTO SUNDAY.

SUNDAY IS THE QUIET DAY OF THE WHOLE SET...OUTSIDE LINGERING WIND
THREAT.  FCST LOW LVL TMPS ARE VERY CLOSE BTWN MDLS...SO WL TAKE A
FULL MIXING IDEA FOR MAX TMPS. RIDGE AXIS APPROACHES WRN CWA LT IN
DAY...AND MAKES FAIRLY DECENT PACE ACRS REGION SUN NIGHT. WL ALLOW
TMPS TO DROP QUICKLY...THEN REBOUND WITH INCREASING GRADIENT...AND
INCREASING CLOUDS IN STRONG WAA REGIME AHEAD OF APPROACHING CLIPPER
WAVE.  VERY PROBLEMATIC AS WL BE A SATURATION AGAIN FROM TOP DOWN...
AND TOP DOWN REASONING FOR PCPN IS A REAL CHALLENGE. TMPS ALFT ARE
HIGHLY IN FAVOR OF SOLID FORM AS SATURATION WORKS DOWN. HOWEVER...
WARM LYR SUGGESTED FROM NR SFC TO ARND 5KFT...MAINTAINED VIA STRONG
WAA IN FACE OF EVAPORATION WELL ABV ZERO AND WET BULB ABOVE ZERO.
WITH ALL THIS...THERE IS EVEN SOME ISSUE AS TO WHETHER IT WL BE ABLE
TO DO MORE THAN VIRGA.  ISENTROPIC LIFT IN 290-295K SFCS HAS TO
OVERCOME 200-250MB CONDENSATION PRESSURE DEFICITS...BUT MANAGES.
THERE IS A NICE QG WAVE SET TO MOVE ALG FRONTAL BNDRY LTR SUN NIGHT
INTO EARLY MONDAY...SO HAVE FAITH IN DYNAMICS TO PRODUCE PCPN. WL
TREND POPS GRADUALLY HIGHER AND HIGHER AS FORCING BAND SHIFTS EWRD
TOWARD SW MN ON MONDAY.  WL KEEP IDEA OF MIX FOR NOW...BUT SETUP
CERTAINLY THERE TO END UP MOSTLY SNOW IF INTENSITY CAN PICK UP.
WITH WEALTH OF CLDS AND EVAPORATION...TMPS ESPLY EWRD WL BE HARD TO
SHAKE COOLER AIR...AND WL WORK IN STRONGER NE TO SW GRADIENT. MORE
MIXY WLY COMPONENT WL CERTAINLY MAKE IT INTO AREAS S OF I90...AND
WHERE CLDS ARE THINNED MORE IN AFTN SHUD BE ABLE TO MAKE CLOSE TO
850 HPA MIXING TMPS.

FAIRLY DIFFERENT SLNS AT LOW LVLS BY THE TIME MONDAY ROLLS ARND...
AND THIS POSES YET ANOTHER MAJOR CHALLENGE. MAIN DIFFERENCE IS GFS
DIGS SYSTEM MORE AND SLOWER TO CLOSE OFF...WHILE NAM IS ON FAST TRACK
TO CLOSE OFF AND FARTHER NWRD.  WITH TRENDS...BETTER PERFORMANCE OF
LATE AT THAT TIME RANGE...AND COMMON NATURE FOR SUCH WAVE STRUCTURE
TO DIG MORE IN THAT LONGWAVE POSITION...WL SIDE CLOSER TO GFS. ADDING
TO THIS IS THE SIMILARITY IN DIV Q PATH...SLIDING NW TO SE RIGHT
ACRS CWA. MAKES ONE WONDER WHY BNDRY GETS SO FAR NWRD...AND IF GFS
CONTINUES TO TREND SWRD...TMPS BECOMES CONCERN FOR MORE PERISTENCE
TO COLD AIR AND SNOW THREAT TO SW MN FOR MONDAY. DID NOT MAKE HUGE
CHANGES TO MONDAY NIGHT WITH VARIABILITY IN SLNS. HOWEVER...DID RAISE
UP THREAT OF PCPN SOMEWHAT...ESPLY NERN CWA...WHERE STRONG MID LVL
CYCLOGENESIS TAKES PLACE NEARBY...AND SETS UP PERSISTENT
WAA/CONVERGENCE ALG LOW LVL TROUGH WRAPPING BACK SWRD THRU SW MN
BY TUE AM.

LITTLE CHANGED IN EXTENDED...OTHER THAN TO TUESDAY...ACCOUNTING
FOR TROUGH HANGING BACK ACRS SW MN FOR LONGER TIME. SOMEWHAT A WK
TROWALY STRUCTURE...SO ADDED IN SNOW POPS TO MUCH OF ERN AREAS...AND
PUSHED TO HIGH CHC FOR NOW.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...

SD...SDZ038>040-050-052>071 WIND ADVY 4PM THIS EVNG TO 6AM
SUN.
MN...MNZ071-097>098 WIND ADVY 4PM THIS EVNG TO 6AM SUN.
MNZ072-080>081-089>090 WIND ADVY 8PM THIS EVNG TO 10AM SUN.
IA...IAZ001-012-020-031 WIND ADVY 4PM THIS EVNG TO 6AM SUN.
IAZ002>003-013>014-021>022-032 WIND ADVY 8PM THIS EVNG TO 10AM SUN.
NE...NEZ013>014 WIND ADVY 4PM THIS EVNG TO 6AM SUN.

DISCUSSION........JM
PREV DISCUSSION...CHAPMAN
Hazardous weather outlook, Nov 12, 5:52 AM CST, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
0552 AM CST SAT NOV 12 2005

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-131200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
0552 AM CST SAT NOV 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
ISOLATED THUNDERSTORMS WILL LIFT NORTHWARD ACROSS THE REGION THIS
MORNING WITHIN A BROADER AREA OF SCATTERED SHOWERS. THESE STORMS
WILL NOT BE SEVERE. HOWEVER...BETWEEN 1PM AND 3PM...ADDITIONAL
AND MORE DISCRETE THUNDERSTORMS ARE EXPECTED TO DEVELOP RAPIDLY
ALONG A LINE FROM WAKEFIELD TO ORANGE CITY TO COMFREY. THESE
STORMS WILL BE CAPABLE OF PRODUCING HAIL TO HALF DOLLAR
SIZE...AND DAMAGING WIND GUSTS TO 65 MPH.  THE CELLS SHOULD
QUICKLY CONGEAL INTO A LINE...AND MOVE RAPIDLY TO THE NORTHEAST.
THE SEVERE WEATHER THREAT WILL END BY 6PM.

WIND AND FOG...
BY MID AFTERNOON...WINDS FROM THE JAMES VALLEY AND WESTWARD WILL
BECOME NORTHWEST AND INCREASE TO 25 TO 35 MPH...WITH GUSTS TO
AROUND 45 MPH.	THESE STRONG WINDS WILL OVERSPREAD AREAS NEAR
INTERSTATE 29 BY AROUND 6PM...AND CONTINUE TO EXPAND THROUGH
NORTHWEST IOWA AND SOUTHWEST MINNESOTA IN THE EVENING. WINDS WILL
BECOME ESPECIALLY STRONG ACROSS SOUTHWEST MINNESOTA...WHERE SOME
WIND GUSTS TO AROUND 50 MPH ARE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG LOW PRESSURE WILL AGAIN CRANK UP WINDS ON MONDAY NIGHT AND
TUESDAY ACROSS THE REGION. MUCH COLDER AIR WILL SPILL IN AS
WELL... AND THERE IS A THREAT FOR SOME ACCUMULATING
SNOWFALL...MAINLY ACROSS SOUTHWESTERN MINNESOTA MONDAY NIGHT INTO
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 1 PM FOR MUCH OF
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 4:14 AM CSTWind AdvisoryFSDCottonwood, Jackson, Lincoln, Lyon, Murray, Nobles and 2 more31 hr
Nov 12, 4:14 PM CSTSevere Thunderstorm WarningFSDRock31 min
Nov 12, 4:54 PM CSTSevere Thunderstorm WarningFSDPipestone32 min
Nov 12, 5:16 PM CSTSevere Thunderstorm WarningFSDRock44 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.